• Previous Article
    Sparse probabilistic Boolean network problems: A partial proximal-type operator splitting method
  • JIMO Home
  • This Issue
  • Next Article
    Risk measure optimization: Perceived risk and overconfidence of structured product investors
doi: 10.3934/jimo.2018089

Optimality conditions and duality for minimax fractional programming problems with data uncertainty

College of Sciences, Chongqing Jiaotong University, Chongqing, 400074, China

1Corresponding author

Received  February 2017 Revised  February 2018 Published  July 2018

In this paper, we consider minimax nondifferentiable fractional programming problems with data uncertainty in both the objective and constraints. Via robust optimization, we establish the necessary and sufficient optimality conditions for an uncertain minimax convex-concave fractional programming problem under the robust subdifferentiable constraint qualification. Making use of these optimality conditions, we further obtain strong duality results between the robust counterpart of this programming problem and the optimistic counterpart of its conventional Wolf type and Mond-Weir type dual problems. We also show that the optimistic counterpart of the Wolf type dual of an uncertain minimax linear fractional programming problem with scenario uncertainty (or interval uncertainty) in objective function and constraints is a simple linear programming, and show that the robust strong duality results in sense of Wolf type always hold for this linear minimax fractional programming problem.

Citation: Xiao-Bing Li, Qi-Lin Wang, Zhi Lin. Optimality conditions and duality for minimax fractional programming problems with data uncertainty. Journal of Industrial & Management Optimization, doi: 10.3934/jimo.2018089
References:
[1]

A. Beck and A. Ben-Tal, Duality in robust optimization: Primal worst equals dual best, Oper. Res. Lett., 37 (2009), 1-6. doi: 10.1016/j.orl.2008.09.010.

[2]

A. Ben-Tal, L. E. Ghaoui and A. Nemirovski, Robust Optimization, Princeton Series in Applied Mathemathics, 2009. doi: 10.1515/9781400831050.

[3]

J. M. Borwein and J. D. Vanderwerff, Convex Functions: Constructions, Characterizations and Counterexamples, Cambridge University Press, 2010. doi: 10.1017/CBO9781139087322.

[4]

R. I. Bot, S. M. Grad and G. Wanka, Duality in Vector Optimization, Springer-Verlag Berlin Heidelberg, 2009. doi: 10.1007/978-3-642-02886-1.

[5]

R. I. BotI. B. Hodrea and G. Wanka, Farkas-type results for fractional programming problems, Nonlinear Anal., 67 (2007), 1690-1703. doi: 10.1016/j.na.2006.07.041.

[6]

R. I. Bot, Conjugate Duality in Convex Optimization, Springer-Verlag Berlin Heidelberg, 2010. doi: 10.1007/978-3-642-04900-2.

[7]

R. I. BotS. M. Grad and G. Wanka, New regularity conditions for strong and total Fenchel-Lagrange duality in infinite dimensional spaces, Nonlinear Anal., 69 (2008), 323-336. doi: 10.1016/j.na.2007.05.021.

[8]

F. H. Clarke, Optimization and Nonsmooth Analysis, Canadian Mathematical Society Series of Monographs and Advanced Texts, A Wiley-Interscience Publication, John Wiley and Sons, Inc., New York, 1983.

[9]

W. Dinkelbach, On nonlinear fractional programming, Manage. Sci., 13 (1967), 492-498. doi: 10.1287/mnsc.13.7.492.

[10]

J. B. Hiriart-Urruty and C. Lemaréchal, Convex Analysis and Minimization Algorithms I, Springer, Berlin, 1993. doi: 10.1007/978-3-662-02796-7.

[11]

V. JeyakumarG. Li and S. Srisatkunarajah, Strong duality for robust minmax fractional programming problem, Eur. J. Oper. Res., 228 (2013), 331-336. doi: 10.1016/j.ejor.2013.02.015.

[12]

V. Jeyakumar and G. Li, Strong duality in robust convex programming: Complete characterizations, SIAM J. Optim., 20 (2010), 3384-3407. doi: 10.1137/100791841.

[13]

V. JeyakumarG. Li and J. H. Wang, Some robust convex programs without a duality gap, J. Convex Anal., 20 (2013), 377-394.

[14]

V. Jeyakumar and G. Li, Robust duality for fractional programming under data uncertainty, J. Optim. Theor. Appl., 151 (2011), 292-303. doi: 10.1007/s10957-011-9896-1.

[15]

V. Jeyakumar, Constraint qualifications characterizing lagrangian duality in convex optimization, J. Optim. Theo. Appl., 136 (2008), 31-41. doi: 10.1007/s10957-007-9294-x.

[16]

V. Jeyakumar and G. Li, Characterizing robust set containments and solutions of uncertain linear programs without qualifications, Oper. Res. Lett., 38 (2010), 188-194. doi: 10.1016/j.orl.2009.12.004.

[17]

O. L. Mangasarian, Set containment characterization, J. Global Optim., 24 (2002), 473-480. doi: 10.1023/A:1021207718605.

[18]

R. Rockafellar, Convex Analysis, Princeton University Press, Princeton, 1970.

[19]

S. Schaible, Parameter-free convex equivalent and dual programs of fractional programming problems, Z. Oper. Res., 18 (1974), 187-196.

[20]

S. Schaible, Fractional programming: A recent survey, J. Stat. Manag. Syst., 5 (2002), 63-86. doi: 10.1080/09720510.2002.10701051.

[21]

X. K. Sun and Y. Cai, On robust duality for fractional programming with uncertainty data, Positivity, 18 (2014), 9-28. doi: 10.1007/s11117-013-0227-7.

[22]

X. K. SunY. Cai and J. Zeng, Farkas-type results fro constraint fractional programming with DC functions, Optim. Lett., 8 (2014), 2299-2313. doi: 10.1007/s11590-014-0737-7.

[23]

X. K. SunZ. Y. Peng and X. L. Guo, Some characterizations of robust optimal solutions for uncertain convex optimization problems, Optim. Lett., 10 (2016), 1463-1478. doi: 10.1007/s11590-015-0946-8.

[24]

X. M. YangK. L. Teo and X. Q. Yang, Symmetric duality for a class of nonlinear fractional programming problems, J. Math. Anal. Appl., 271 (2002), 7-15. doi: 10.1016/S0022-247X(02)00042-2.

[25]

X. M. YangX. Q. Yang and K. L. Teo, Duality and saddle-point type optimality for generalized nonlinear fractional programming, J. Math. Anal. Appl., 289 (2004), 100-109. doi: 10.1016/j.jmaa.2003.08.029.

[26]

C. Zalinescu, Convex Analysis in General Vector Spaces, World Scientific, London, 2002. doi: 10.1142/9789812777096.

show all references

References:
[1]

A. Beck and A. Ben-Tal, Duality in robust optimization: Primal worst equals dual best, Oper. Res. Lett., 37 (2009), 1-6. doi: 10.1016/j.orl.2008.09.010.

[2]

A. Ben-Tal, L. E. Ghaoui and A. Nemirovski, Robust Optimization, Princeton Series in Applied Mathemathics, 2009. doi: 10.1515/9781400831050.

[3]

J. M. Borwein and J. D. Vanderwerff, Convex Functions: Constructions, Characterizations and Counterexamples, Cambridge University Press, 2010. doi: 10.1017/CBO9781139087322.

[4]

R. I. Bot, S. M. Grad and G. Wanka, Duality in Vector Optimization, Springer-Verlag Berlin Heidelberg, 2009. doi: 10.1007/978-3-642-02886-1.

[5]

R. I. BotI. B. Hodrea and G. Wanka, Farkas-type results for fractional programming problems, Nonlinear Anal., 67 (2007), 1690-1703. doi: 10.1016/j.na.2006.07.041.

[6]

R. I. Bot, Conjugate Duality in Convex Optimization, Springer-Verlag Berlin Heidelberg, 2010. doi: 10.1007/978-3-642-04900-2.

[7]

R. I. BotS. M. Grad and G. Wanka, New regularity conditions for strong and total Fenchel-Lagrange duality in infinite dimensional spaces, Nonlinear Anal., 69 (2008), 323-336. doi: 10.1016/j.na.2007.05.021.

[8]

F. H. Clarke, Optimization and Nonsmooth Analysis, Canadian Mathematical Society Series of Monographs and Advanced Texts, A Wiley-Interscience Publication, John Wiley and Sons, Inc., New York, 1983.

[9]

W. Dinkelbach, On nonlinear fractional programming, Manage. Sci., 13 (1967), 492-498. doi: 10.1287/mnsc.13.7.492.

[10]

J. B. Hiriart-Urruty and C. Lemaréchal, Convex Analysis and Minimization Algorithms I, Springer, Berlin, 1993. doi: 10.1007/978-3-662-02796-7.

[11]

V. JeyakumarG. Li and S. Srisatkunarajah, Strong duality for robust minmax fractional programming problem, Eur. J. Oper. Res., 228 (2013), 331-336. doi: 10.1016/j.ejor.2013.02.015.

[12]

V. Jeyakumar and G. Li, Strong duality in robust convex programming: Complete characterizations, SIAM J. Optim., 20 (2010), 3384-3407. doi: 10.1137/100791841.

[13]

V. JeyakumarG. Li and J. H. Wang, Some robust convex programs without a duality gap, J. Convex Anal., 20 (2013), 377-394.

[14]

V. Jeyakumar and G. Li, Robust duality for fractional programming under data uncertainty, J. Optim. Theor. Appl., 151 (2011), 292-303. doi: 10.1007/s10957-011-9896-1.

[15]

V. Jeyakumar, Constraint qualifications characterizing lagrangian duality in convex optimization, J. Optim. Theo. Appl., 136 (2008), 31-41. doi: 10.1007/s10957-007-9294-x.

[16]

V. Jeyakumar and G. Li, Characterizing robust set containments and solutions of uncertain linear programs without qualifications, Oper. Res. Lett., 38 (2010), 188-194. doi: 10.1016/j.orl.2009.12.004.

[17]

O. L. Mangasarian, Set containment characterization, J. Global Optim., 24 (2002), 473-480. doi: 10.1023/A:1021207718605.

[18]

R. Rockafellar, Convex Analysis, Princeton University Press, Princeton, 1970.

[19]

S. Schaible, Parameter-free convex equivalent and dual programs of fractional programming problems, Z. Oper. Res., 18 (1974), 187-196.

[20]

S. Schaible, Fractional programming: A recent survey, J. Stat. Manag. Syst., 5 (2002), 63-86. doi: 10.1080/09720510.2002.10701051.

[21]

X. K. Sun and Y. Cai, On robust duality for fractional programming with uncertainty data, Positivity, 18 (2014), 9-28. doi: 10.1007/s11117-013-0227-7.

[22]

X. K. SunY. Cai and J. Zeng, Farkas-type results fro constraint fractional programming with DC functions, Optim. Lett., 8 (2014), 2299-2313. doi: 10.1007/s11590-014-0737-7.

[23]

X. K. SunZ. Y. Peng and X. L. Guo, Some characterizations of robust optimal solutions for uncertain convex optimization problems, Optim. Lett., 10 (2016), 1463-1478. doi: 10.1007/s11590-015-0946-8.

[24]

X. M. YangK. L. Teo and X. Q. Yang, Symmetric duality for a class of nonlinear fractional programming problems, J. Math. Anal. Appl., 271 (2002), 7-15. doi: 10.1016/S0022-247X(02)00042-2.

[25]

X. M. YangX. Q. Yang and K. L. Teo, Duality and saddle-point type optimality for generalized nonlinear fractional programming, J. Math. Anal. Appl., 289 (2004), 100-109. doi: 10.1016/j.jmaa.2003.08.029.

[26]

C. Zalinescu, Convex Analysis in General Vector Spaces, World Scientific, London, 2002. doi: 10.1142/9789812777096.

[1]

Xian-Jun Long, Jing Quan. Optimality conditions and duality for minimax fractional programming involving nonsmooth generalized univexity. Numerical Algebra, Control & Optimization, 2011, 1 (3) : 361-370. doi: 10.3934/naco.2011.1.361

[2]

Xiang-Kai Sun, Xian-Jun Long, Hong-Yong Fu, Xiao-Bing Li. Some characterizations of robust optimal solutions for uncertain fractional optimization and applications. Journal of Industrial & Management Optimization, 2017, 13 (2) : 803-824. doi: 10.3934/jimo.2016047

[3]

Anurag Jayswal, Ashish Kumar Prasad, Izhar Ahmad. On minimax fractional programming problems involving generalized $(H_p,r)$-invex functions. Journal of Industrial & Management Optimization, 2014, 10 (4) : 1001-1018. doi: 10.3934/jimo.2014.10.1001

[4]

Mansoureh Alavi Hejazi, Soghra Nobakhtian. Optimality conditions for multiobjective fractional programming, via convexificators. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-9. doi: 10.3934/jimo.2018170

[5]

Liping Zhang, Soon-Yi Wu. Robust solutions to Euclidean facility location problems with uncertain data. Journal of Industrial & Management Optimization, 2010, 6 (4) : 751-760. doi: 10.3934/jimo.2010.6.751

[6]

Matthew H. Henry, Yacov Y. Haimes. Robust multiobjective dynamic programming: Minimax envelopes for efficient decisionmaking under scenario uncertainty. Journal of Industrial & Management Optimization, 2009, 5 (4) : 791-824. doi: 10.3934/jimo.2009.5.791

[7]

Igor Averbakh, Shu-Cherng Fang, Yun-Bin Zhao. Robust univariate cubic $L_2$ splines: Interpolating data with uncertain positions of measurements. Journal of Industrial & Management Optimization, 2009, 5 (2) : 351-361. doi: 10.3934/jimo.2009.5.351

[8]

Mohamed A. Tawhid, Ahmed F. Ali. A simplex grey wolf optimizer for solving integer programming and minimax problems. Numerical Algebra, Control & Optimization, 2017, 7 (3) : 301-323. doi: 10.3934/naco.2017020

[9]

Behrouz Kheirfam, Kamal mirnia. Multi-parametric sensitivity analysis in piecewise linear fractional programming. Journal of Industrial & Management Optimization, 2008, 4 (2) : 343-351. doi: 10.3934/jimo.2008.4.343

[10]

Rui Qian, Rong Hu, Ya-Ping Fang. Local smooth representation of solution sets in parametric linear fractional programming problems. Numerical Algebra, Control & Optimization, 2019, 9 (1) : 45-52. doi: 10.3934/naco.2019004

[11]

Jiayu Shen, Yuanguo Zhu. An uncertain programming model for single machine scheduling problem with batch delivery. Journal of Industrial & Management Optimization, 2018, 13 (5) : 1-17. doi: 10.3934/jimo.2018058

[12]

Yanqun Liu. Duality in linear programming: From trichotomy to quadrichotomy. Journal of Industrial & Management Optimization, 2011, 7 (4) : 1003-1011. doi: 10.3934/jimo.2011.7.1003

[13]

Ram U. Verma. General parametric sufficient optimality conditions for multiple objective fractional subset programming relating to generalized $(\rho,\eta,A)$ -invexity. Numerical Algebra, Control & Optimization, 2011, 1 (3) : 333-339. doi: 10.3934/naco.2011.1.333

[14]

Yuhua Sun, Laisheng Wang. Optimality conditions and duality in nondifferentiable interval-valued programming. Journal of Industrial & Management Optimization, 2013, 9 (1) : 131-142. doi: 10.3934/jimo.2013.9.131

[15]

Ai-Ling Yan, Gao-Yang Wang, Naihua Xiu. Robust solutions of split feasibility problem with uncertain linear operator. Journal of Industrial & Management Optimization, 2007, 3 (4) : 749-761. doi: 10.3934/jimo.2007.3.749

[16]

Bao Qing Hu, Song Wang. A novel approach in uncertain programming part II: a class of constrained nonlinear programming problems with interval objective functions. Journal of Industrial & Management Optimization, 2006, 2 (4) : 373-385. doi: 10.3934/jimo.2006.2.373

[17]

Uwe Schäfer, Marco Schnurr. A comparison of simple tests for accuracy of approximate solutions to nonlinear systems with uncertain data. Journal of Industrial & Management Optimization, 2006, 2 (4) : 425-434. doi: 10.3934/jimo.2006.2.425

[18]

Guowei Hua, Shouyang Wang, Chi Kin Chan, S. H. Hou. A fractional programming model for international facility location. Journal of Industrial & Management Optimization, 2009, 5 (3) : 629-649. doi: 10.3934/jimo.2009.5.629

[19]

Xian-Jun Long, Nan-Jing Huang, Zhi-Bin Liu. Optimality conditions, duality and saddle points for nondifferentiable multiobjective fractional programs. Journal of Industrial & Management Optimization, 2008, 4 (2) : 287-298. doi: 10.3934/jimo.2008.4.287

[20]

Qinghong Zhang, Gang Chen, Ting Zhang. Duality formulations in semidefinite programming. Journal of Industrial & Management Optimization, 2010, 6 (4) : 881-893. doi: 10.3934/jimo.2010.6.881

2017 Impact Factor: 0.994

Article outline

[Back to Top]